Translator Disclaimer
Decemmber 2011 On approximative solutions of optimal stopping problems
Andreas Faller, Ludger Rüschendorf
Author Affiliations +
Adv. in Appl. Probab. 43(4): 1086-1108 (Decemmber 2011). DOI: 10.1239/aap/1324045700

Abstract

In this paper we establish an extension of the method of approximating optimal discrete-time stopping problems by related limiting stopping problems for Poisson-type processes. This extension allows us to apply this method to a larger class of examples, such as those arising, for example, from point process convergence results in extreme value theory. Furthermore, we develop new classes of solutions of the differential equations which characterize optimal threshold functions. As a particular application, we give a fairly complete discussion of the approximative optimal stopping behavior of independent and identically distributed sequences with discount and observation costs.

Citation

Download Citation

Andreas Faller. Ludger Rüschendorf. "On approximative solutions of optimal stopping problems." Adv. in Appl. Probab. 43 (4) 1086 - 1108, Decemmber 2011. https://doi.org/10.1239/aap/1324045700

Information

Published: Decemmber 2011
First available in Project Euclid: 16 December 2011

zbMATH: 1235.60038
MathSciNet: MR2867947
Digital Object Identifier: 10.1239/aap/1324045700

Subjects:
Primary: 60G40, 62L15

Rights: Copyright © 2011 Applied Probability Trust

JOURNAL ARTICLE
23 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.43 • No. 4 • Decemmber 2011
Back to Top